Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 38, NWS Melbourne, FL

April 27, 1995Lake County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Apr 27, 1995, 7:21 PM EDT for Lake County, Florida. It was in force for 54 min.

The area

The counties it named.

The facts

Issued
Apr 27, 1995, 7:21 PM EDT (23:21 UTC)
Expired
Apr 27, 1995, 8:15 PM EDT
In force
54 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Lake County, FL

The radar

The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 11.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 1995-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 1995-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLB 272323
SVRMLB
FLC069-280015-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
721 PM EDT THU APR 27 1995
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  815 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN CENTRAL FLORIDA
 
   ...LAKE COUNTY
 
AT 720 PM...A SEVERE THUNDERSTORM WAS JUST NORTH OF LISBON IN NORTHERN
LAKE COUNTY. THIS STORM WAS MOVING TOWARD THE SOUTH AT BETWEEN 5 AND 10
MPH. THE STORM WILL PASS NEAR THE TOWNS OF LISBON...TAVARES...AND MOUNT
DORA.
 
 
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD
PREPARE FOR DAMAGING WIND IN EXCESS OF 58 MPH...LARGE HAIL...AND
DEADLY LIGHTNING.  PEOPLE OUTSIDE OR IN MOBILE HOMES SHOULD MOVE
INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:29 PM EDT, 4 hours 52 minutes earlier.

Area forecast discussion, Apr 27, 2:29 PM EDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
229 PM EDT THU APR 27 1995

FRONTAL BOUNDARY EXTENDING THROUGH SRN FA EARLY AFTERNOON AND SHOULD
CONTINUE TO DRIFT NWD INTO NC FL TONIGHT. FEW RW DEVELOPING ACROSS FA
ATTM. LARGE AREA OF CLOUDS OVER GULF WILL SPREAD ACROSS FA TONIGHT AND
STILL EXPECT COVERAGE OF RW/TRW TO INCREASE LATE AFTERNOON AND INTO
THIS EVE WITH BOUNDARY INTERSECTIONS AND ANOTHER IMPULSE TO MOVE
ACROSS STATE IN STJ THIS EVE. 16Z CAPE SOUNDING ALSO INDICATING AIR
MASS BECOMING MORE UNSTABLE. FORECAST CONTINUES TRICKY IN LATER
PERIODS..ETA/AVN DEVELOP A SFC LOW ALONG FRONTAL BOUNDARY AND MOVE IT
NE OVER ATLANTIC FRI WITH DRIER AIR FILTERING INTO NRN SECTIONS. WHILE
THERE MAY BE A DECREASE IN CLOUDS TO N AND MOISTURE PLUME WILL EXTEND
OVER SRN FL IN LATER PERIODS..ATMOSPHERE IN NRN ZONES SHOULD HAVE
ENOUGH LOW LEVEL MOISTURE AND INSTABILITY FRI FOR A FEW RW/TRW. WILL
DIVIDE ZONES UP N TO S AND INDICATE HIEST POPS IN S THROUGH PERIOD.
MODEL TEMPS IN DECENT AGREEMENT AND WILL NOT DEVIATE FAR FROM
THEM..WILL STAY SLIGHTLY HIGHER ON POPS IN EARLY PERIODS.

@1...VOLUSIA LAKE ORANGE SEMINOLE OSCEOLA
@2...BREVARD INDIAN RIVER
@2...MARTIN ST LUCIE OKEECHOBEE

MCO 68/84/67/86  52332
DAB 65/82/64/83  52332
MLB 69/83/69/84  52443

GLITTO

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.